On January 17, 2011 I went for a consultation with an ocular surgeon who was recommended to me for fillers and he talked me into Radiesse in my cheeks for lifting the folds.
For starters he took forever to do the injections and at one point it felt like he was by my teeth and he asked if he was hurting me. I said, "YES" and I could feel him move the needle. When he was done I could not smile and he said he must have done a nerve block on me. It was hours before I could smile and my cheeks looked like a who from whoville (awful).
He also gave me some perlane. A couple of days later I started to get left sided facial pain and two weeks later I was being admitted to the hospital with facial cellulitis. I had blown up like a balloon and had a scalded red face. I wound up having to have a picc line to my heart receiving 6 hours of antibiotics a day (3 hours in the morning and 3 hours at night of vancoymcin). When I stopped the vancoymcin they kept the picc line in for a little while and a week later pulled it out because all my blood work came back normal. Well, the nightmare doesn't end - last week I had to fly home from a family vacation from a cruise ship because I had a relapse. I flew home and went to see my Infectious Disease who put me on Zyvox (the strongest oral antibiotic out there) but it didn't work and several days later I am back on the picc line.
I need answers because my ID doc has never had a patient like me and has no clue as to what will happen - no comforting. I'm concerned my infection went into the bone because Radiesse is injected deep down by the bone - the doctor also admitted to hitting the nerve on the left side of the face by the nose. As it stands now I have an appointment for a second opinion with a ID doc to see what they think. My current doc wants to keep me on vancoymcin for 3 weeks this time and stop while keeping the picc line in to see what happens. I'm not comfortable with that as when I relapse I blow up like a balloon and turn red with a burning sensation like acid all over my face - the most painful thing I have ever experienced in my life!!!
I have been reading these forums for weeks and would like some advice from anyone (doctors or other readers). I would like to know if anyone has experienced this and, if so, who did they see and what was the outcome. I would also like to know if it would be okay to dissolve the perlane with h'dase as I hear the bacteria can live around the product. I don't want to end up deformed but want this infection out of my body. The other question is can you dissolve perlane while on antiobiotics once the infection has calmed down?
Lastly, is there anyway for Radiesse to be removed? Has anyone ever done it successfully? I've had CTA's and MRA's during all this that were able to see where the product was placed and there is an area on my left cheek that was placed superfically and is causing some nerve pain. Would it be feasible at this point to dissolve the HA filler, remove the superficial Radiesse and have a midface lift at the same time to correct all this mess. I'm horrified and very saddened that this has affected my life in the way it has - no quality of life since January of this year. Please help me find some answers to get myself well and put back together.